Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 149, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 30, 2012, 12:07 AM EDT for Cumberland County, Hoke County, Sampson County, North Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2012, 12:07 AM EDT (04:07 UTC)
- Expired
- Jun 30, 2012, 12:41 AM EDT
- In force
- 34 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Hoke County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 79 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2265 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 2336 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
181
WUUS52 KRAH 300407
SVRRAH
NCC051-093-163-300515-
/O.NEW.KRAH.SV.W.0149.120630T0407Z-120630T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1207 AM EDT SAT JUN 30 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOKE COUNTY IN CENTRAL NORTH CAROLINA
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 115 AM EDT
* AT 1202 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE WINDS FROM KENLY TO SOUTHERN
PINES...MOVING SOUTHEAST AT 45 MPH. WINDS IN EXCESS OF 58
MPH ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
SPRING LAKE...POPE AFB...
SPIVEY'S CORNER...GODWIN...
SILVER CITY...RAEFORD...
ANTIOCH...FAYETTEVILLE...
HOBBTON...VANDER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3456 7825 3485 7850 3483 7891 3488 7893
3495 7904 3483 7919 3483 7935 3494 7935
3505 7946 3521 7925 3517 7912 3525 7885
3527 7850 3525 7841 3529 7831 3522 7824
3520 7816 3489 7815 3474 7819 3471 7811
TIME...MOT...LOC 0405Z 323DEG 41KT 3555 7796 3518 7923
$$
221 follow-up statement
208
WWUS52 KRAH 300441
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1241 AM EDT SAT JUN 30 2012
NCC051-093-163-300451-
/O.CAN.KRAH.SV.W.0149.000000T0000Z-120630T0515Z/
HOKE NC-CUMBERLAND NC-SAMPSON NC-
1241 AM EDT SAT JUN 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SAMPSON...CUMBERLAND AND HOKE
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3456 7825 3485 7850 3483 7891 3488 7893
3495 7904 3483 7919 3483 7935 3494 7935
3505 7946 3521 7925 3517 7912 3525 7885
3527 7850 3525 7841 3529 7831 3522 7824
3520 7816 3489 7815 3474 7819 3471 7811
TIME...MOT...LOC 0441Z 323DEG 41KT 3522 7766 3485 7893
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:38 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 29, 9:38 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
0938 PM EDT FRI JUN 29 2012
.SYNOPSIS...
A STRONG UPPER LEVEL RIDGE WILL BUILD INTO THE DEEP SOUTH AND
SOUTHEAST STATES THROUGH EARLY NEXT WEEK RESULTING IN AN EXTENDED
HEAT WAVE OVER THE CAROLINAS.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 935 PM FRIDAY...
THE MCS RAPIDLY WORKING ITS WAY SOUTHEASTWARD THROUGH WV/VA
CONTINUES TO PRODUCE STRONG DAMAGING WINDS ALONG THE FRONT EDGE OF
THE SYSTEM. GIVEN THE REMAINING INSTABILITY ACROSS THE NORTHEAST
PORTIONS OF THE AREA AND TEMPS IN THE UPPER 80S TO LOW 90S...HAVE
INCREASED POPS AND THE THREAT FOR STRONG GUSTY WINDS THROUGH 05Z.
BASED ON THE CURRENT MOVEMENT OF THIS SYSTEM AND THE HISTORY OF
DAMAGING WINDS...HAVE INCLUDED MENTION OF SEVERE DAMAGING WINDS
THROUGH 05Z AS WELL. THIS SYSTEM SHOULD MOVE THROUGH THE NE PORTIONS
OF THE AREA RATHER QUICKLY. LOCATIONS THAT RECEIVE PRECIP AND/OR
STRONG GUSTY WINDS COULD SEE TEMPS DROP INTO THE 70S...OTHERWISE
EXPECT LOWS IN THE UPPER 70S TO NEAR 80 IN SOME LOCATIONS...WARMEST
IN URBAN AREAS AND COOLEST IN RURAL AND OUTLYING AREAS.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
AS OF 250 PM FRIDAY...
...WILL EXPAND THE EXCESSIVE HEAT WARNING SATURDAY THROUGH SUNDAY
EVENING TO INCLUDE ALL 31 COUNTIES IN CENTRAL NC WITH HEAT INDICES
UP TO 110-115 POSSIBLE...
...TRIPLE DIGIT HEAT WILL CONTINUE TO THREATEN ALL-TIME AND DAILY
RECORD HIGHS...
SATURDAY AND SATURDAY NIGHT:
TEMPERATURES...SHORTWAVE IMPULSES/DISTURBANCES EMBEDDED WITHIN THE
MEAN TROUGH ASSOCIATED WITH THE UPPER LOW MOVING EAST THROUGH HUDSON
BAY/GREAT LAKES REGION WILL DAMPEN THE UPPER RIDGE SLIGHTLY ON
SATURDAY. BUT THE CORE OF HOT >24C H8 TEMPS WILL REMAIN DEPOSITED
ACROSS THE SOUTHEAST...WHICH WILL CONTINUE TO SUPPORT HIGHS OF 100
TO 105 ACROSS THE AREA. DAMPENING OF THE MEAN RIDGE WOULD ALSO
SUGGEST LESS OF AN INFLUENCE FROM DOWNSLOPE EFFECTS...WITH PERHAPS
MORE OF A SOUTHERLY COMPONENT IN THE LOW LEVELS TO PREVENT DEWPOINTS
FROM MIXING OUT DURING THE AFTERNOON. THIS HIGHER HUMIDITY COMBINED
WITH THE HOT DAYTIME TEMPERATURES COULD RESULT IN HEAT INDICES
BETWEEN 105 TO 113 DEGREES F. STEAMY OVERNIGHT LOWS IN THE UPPER 70S
TO AROUND 80.
STUDIES INDICATE THE DURATION OF HIGH HEAT INDICES OVER AN EXTENDED
PERIOD OF TIME PRESENTS A GREATER DANGER TO THE GENERAL PUBLIC OVER
A SHORTER PERIOD OF TIME. AND AS SUCH WITH EXPECTED TRIPLE DIGIT
READINGS SATURDAY AND SUNDAY AND HEAT INDICES RANGING FROM 105 TO
115...THE CUMULATIVE HEAT EFFECTS WILL BE GREAT FOR ALL OF CENTRAL
NC. WILL EXPAND THE EXCESSIVE HEAT WARNING TO INCLUDE ALL 31
COUNTIES INCLUDING THE NW PIEDMONT/TRIAD AREA.
POPS/RAIN CHANCES...
AS MID-UPPER LEVEL STEERING FLOW BACKS TO WESTERLY...EXPECT
BULK OF MCS ACTIVITY TO REMAIN NORTH OF THE AREA. THE SLIGHT
WEAKENING OF THE UPPER LEVEL RIDGE COULD MEAN HOWEVER THAT WE
COULD SEE SOME CONVECTIVE INVITATION WITHIN THE THERMAL TROUGH AXIS
DUE TO THE STRONG AFTERNOON DESTABILIZATION RESULTING FROM THE STEEP
LAPSE ALOFT ATOP A MOIST BOUNDARY LAYER. OTHER THAN THE GFS WHICH IS
SUFFERING FROM CONVECTIVE FEEDBACK...NWP MODEL GUIDANCE INCLUDING
THE HIGH-RES CONVECTIVE ALLOWING MODELS ARE PRETTY QUIET/DRY ACROSS
CENTRAL NC FOR SATURDAY. HAVE OPTED TO KEEP THE FORECAST DRY FOR
NOW. BUT MUCH LIKE TONIGHT...IF A STORM DOES DEVELOP AN ISOLATED
DAMAGING DOWNBURST WIND IS POSSIBLE.
SUNDAY THROUGH MONDAY NIGHT:
STRONG MID/UPPER LEVEL ANTI-CYCLONE WILL REMAIN ANCHORED OVER
EASTERN GA/SC SUNDAY THROUGH MONDAY THOUGH MODEL GUIDANCE SUGGEST
SOME WEAKENING IN THE RIDGE MONDAY AS S/W CROSSES SOUTHERN ONTARIO
INTO NEW ENGLAND. WARM MID LAYER TEMPS (AOA 10 DEG C) WILL LIKELY
INHIBIT AFTERNOON CONVECTIVE DEVELOPMENT THOUGH IF CAP IS BROKEN ANY
CONVECTION THAT DEVELOPS WILL LIKELY BE ACCOMPANIED BY
FREQUENT-EXCESSIVE LIGHTNING STRIKES DUE TO INSTABILITY ALOFT AND
STRONG DOWNBURSTS DUE TO PRESENCE OF DRY SUB-CLOUD LAYER.
OPPRESSIVE HEAT WILL CONTINUE THOUGH SURFACE DEWPOINTS MAY MIX OUT A
BIT MORE COMPARED TO SATURDAY AS NEAR SURFACE FLOW WILL HAVE MORE OF
A SW COMPONENT. WILL RETAIN EXCESSIVE HEAT WARNING AS HEAT INDICES
110-114 EXPECTED ALONG AND EAST OF HIGHWAY 1. WHILE HEAT INDICES
LOWER IN THE WEST...THIRD DAY OF EXTREME HEAT WILL BEGIN TO TAKE ITS
TOLL ON EVEN THE HEALTHIEST OF INDIVIDUALS. MAX TEMPS SUNDAY 3-4
DEGREE ABOVE RECORDS AT GSO AND RDU...AND NEAR THE RECORD AT FAY.
MAX TEMPS MONDAY STILL EXPECTED TO REACH EXCEED THE CENTURY MARK
MOST LOCALES. THIS MAY REQUIRE THE EXTENSION OF THE EXCESSIVE HEAT
WARNING ONE MORE DAY. HOWEVER A FEW FACTORS MAY PREVENT THIS
OCCURRENCE. MODEL GUIDANCE BEGINS TO SHIFT BULK OF HEAT BACK TO THE
WEST AS MID-UPPER LEVEL ANTI-CYCLONE DRIFTS TOWARD THE LOWER-MID MS
VALLEY. MODEST LOWERING HEIGHTS OVER OUR FORECAST AREA MAY ALLOW
WEAK PERTURBATIONS IN THE DEVELOPING NW FLOW ALOFT TO GRAZE THE
NORTHERN AND EASTERN COUNTIES...CONTRIBUTING TO SLIGHTLY BETTER
CHANCE OF CONVECTIVE DEVELOPMENT. IF THIS DEVELOPMENT OCCURS DURING
THE LATE MORNING-AFTERNOON HOURS...ASSOCIATED CLOUD COVERAGE WOULD
LIMIT INSOLATION...LEADING TO SLIGHT "COOLER" MAX TEMPS.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 250 PM FRIDAY...
MEDIUM RANGE MODEL GUIDANCE CONTINUES TO ADVERTISE THE STRONG
ANTI-CYCLONE RETROGRADING TO THE DEEP SOUTH TUESDAY INTO WEDNESDAY
...RESULTING IN NW FLOW OVER CENTRAL NC. GFS STILL NOTICEABLY
SHARPER WITH A S/W IN THIS FLOW WED-THU COMPARED TO THE 00Z ECMWF
(THOUGH 12Z GFS DID COME UP 30M FROM THE 06Z RUN). BULK OF GUIDANCE
SUGGEST A WEAK SHEAR AXIS IN VICINITY OF CENTRAL NC LATE WED THROUGH
THU NIGHT ALONG WITH A SW-NE SURFACE TROUGH POSITIONED ACROSS THE
PIEDMONT. LOW LEVEL MOISTURE POOLING ALONG THIS FEATURE COUPLED WITH
STRING INSOLATION AND PRESENCE OF MODEST COOL POOL WITH THE SHEAR
AXIS SHOULD SUPPORT THE DEVELOPMENT OF ISOLATED TO SCATTERED
AFTERNOON AND EVENING CONVECTION...MORE WED AND THU. AFTER CURRENT
HEAT EAVE...ANY RAIN THAT OCCURS WILL BE WELCOMED.
AFTERNOON TEMPS WILL BEGIN A GRADUAL "COOL DOWN" AS BULK OF EXTREME
HEAT WILL SHIFT BACK TO THE MISSOURI-MID-MS VALLEY. STILL ANTICIPATE
MAX TEMPS WELL INTO THE 90S TUESDAY THEN GRADUALLY A COUPLE OF
DEGREES EACH DAY. CAVEAT TO THIS FORECAST IS IF CONVECTION AND
ASSOCIATED CLOUD COVERAGE MORE EXTENSIVE OR COMMENCES EARLIER THAN
ANTICIPATED...THEN MAX TEMPS MAY END UP 3-5 DEGREES COOLER THAN
FORECAST. PRESENCE OF LOW LEVEL MOISTURE WILL RESULT IN SULTRY
CONDITIONS OVERNIGHT WITH MIN TEMPS MAINLY IN THE MID 70S.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 730 PM FRIDAY...
VFR CONDITIONS CONTINUE ACROSS CENTRAL NC UNDER STRONG HIGH PRESSURE
OVER THE SOUTHEAST US. A STRONG LINE OF THUNDERSTORMS CURRENTLY
MOVING THROUGH WV WILL PUSH SOUTHEAST THROUGH VA AND MAY CLIP THE
NORTHERN PORTIONS OF CENTRAL NC AROUND MIDNIGHT. IT IS UNCERTAIN
HOW FAR EAST THE STORMS WILL BE ABLE TO HOLD TOGETHER EAST OF THE
MOUNTAINS...BUT CONVECTIVE PARAMETERS AND NEAR TERM MODEL GUIDANCE
SUGGEST THERE IS ENOUGH OF A CHANCE FOR A TEMPO GROUP AT LEAST AT
KRWI. IF THE LINE OF STORMS DOES MAINTAIN ITSELF...THEN A BRIEF
PERIOD OF HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE...MOST LIKELY
AT KRWI AND KRDU.
VFR CONDITIONS ARE EXPECTED TO PREVAIL ONCE AGAIN ON SATURDAY...WITH
ONLY A VERY ISOLATED SHOWER OR STORM POSSIBLE.
LOOKING AHEAD:
A STRONG UPPER LEVEL RIDGE WILL SETTLE OVER THE DEEP SOUTH AND
SOUTHEAST STATES THROUGH EARLY NEXT WEEK...WITH PREDOMINATELY VFR
CONDITIONS. PROBABILITIES FOR ISOLATED TO SCATTERED
SHOWERS/THUNDERSTORMS WILL INCREASE EARLY TO MIDDLE PART OF NEXT
WEEK AS THE UPPER LEVEL RETROGRADES SLOWLY WESTWARD.
&&
.CLIMATE...
DAILY RECORD HIGHS AND YEAR THE RECORD WAS LAST SET:
JUNE 29 (FRIDAY)--
RDU: 101 (1945)
GSO: 99 (1959)
FAY: 105 (1931)
JUNE 30 (SATURDAY)--
RDU: 102 (1959)
GSO: 101 (1959)
FAY: 101 (1959)
JULY 1 (SUNDAY)--
RDU: 99 (2005)
GSO: 98 (1954)
FAY: 104 (1959)
JULY 2 (MONDAY)--
RDU: 101 (1954)
GSO: 98 (1954)
FAY: 106 (1931)
ALL TIME RECORD HIGHS:
RDU: 105 DEGREES (3 TIMES)... (8/21/2007, 8/18/1988, 7/23/1952)
104 DEGREES (10 TIMES)... LAST OCCURRENCE (7/29/2011)
GSO: 104 DEGREES (7/27/1914, 6/12/1914, 6/12/1912)
103 DEGREES (8/18/1988)
(7/31/1915)
FAY: 107 DEGREES (8/9/2007, 7/22/1932)
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING FROM 6 AM SATURDAY TO 11 PM EDT SUNDAY FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089. HEAT ADVISORY
UNTIL 6 AM EDT SATURDAY FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089.
&&
SYNOPSIS...VINCENT
NEAR TERM...KC
SHORT TERM...CBL/WSS
LONG TERM...WSS
AVIATION...CBL/SMITH
CLIMATE...Hazardous weather outlook, Jun 29, 3:08 PM EDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE RALEIGH NC 308 PM EDT FRI JUN 29 2012 NCZ007>011-024>028-040>043-073>078-083>086-088-089-301000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE- HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 308 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 6 AM SATURDAY TO 11 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS SUNDAY THROUGH EARLY NEXT WEEK. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. NCZ021>023-038-039-301000- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 308 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 6 AM SATURDAY TO 11 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS SUNDAY THROUGH EARLY NEXT WEEK. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS.
In the hours before
Special weather statement, Jun 29, 9:55 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
955 PM EDT FRI JUN 29 2012
NCZ021>023-300245-
ALAMANCE-FORSYTH-GUILFORD-
955 PM EDT FRI JUN 29 2012
...STRONG THUNDERSTORMS APPROACHING GUILFORD...FORSYTH AND ALAMANCE
COUNTIES...
AT 950 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS OVER SOUTHWESTERN VIRGINIA APPROACHING THE NORTH
CAROLINA BORDER. THE OUTFLOW FROM THESE STORMS HAS A HISTORY OF
PRODUCING WIND GUSTS OF OVER 50 MPH. A SEVERE THUNDERSTORM WARNING
MAY BE NEEDED AS THESE WINDS APPROACH WINSTON-SALEM...GREENSBORO AND
BURLINGTON THROUGH 1045 PM EDT.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...RURAL HALL...AND...
DONNAHA...STANLEYVILLE...AND...BELEWS CREEK...HUNTSVILLE...AND...
WINSTON-SALEM...MONTICELLO...AND...LAKE TOWNSEND.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 37 AND 219.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 113 AND 131.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3614 8044 3626 8045 3625 7926 3591 7926
3584 7924 3584 7954 3590 7956 3592 8004
3601 8004 3603 8013 3603 8021 3600 8022
3598 8040 3606 8047 3606 8051 3609 8052
TIME...MOT...LOC 0150Z 335DEG 45KT 3696 7957 3661 8088
22Special weather statement, Jun 29, 11:04 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1104 PM EDT FRI JUN 29 2012
NCZ026-038>041-300400-
CHATHAM-DAVIDSON-FRANKLIN-RANDOLPH-WAKE-
1104 PM EDT FRI JUN 29 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE...RANDOLPH...
FRANKLIN...DAVIDSON AND CHATHAM COUNTIES THROUGH MIDNIGHT EDT...
AT 1102 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF PURNELL TO
11 MILES EAST OF LIBERTY TO 9 MILES WEST OF LINWOOD...OR ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF CREEDMOOR TO 11 MILES NORTHEAST
OF SILER CITY TO 6 MILES NORTH OF SALISBURY...MOVING SOUTH AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...STALEY...RAMSEUR...
SILER CITY...DENTON...RDU INTERNATIONAL...MORRISVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 284 AND 306... INTERSTATE
85 BETWEEN EXITS 83 AND 111... INTERSTATE 540 BETWEEN EXITS 3 AND
26... INTERSTATE 440 BETWEEN EXITS 1 AND 16... US HIGHWAY 1 BETWEEN
EXITS 79 AND 101... AND HIGHWAY 264 BETWEEN EXITS 378 AND 429.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3599 8036 3602 8008 3592 8004 3590 7956
3584 7954 3587 7883 3598 7871 3608 7874
3602 7855 3618 7850 3616 7842 3625 7832
3618 7802 3586 7823 3552 7871 3563 7912
3552 7932 3550 8019 3571 8033 3574 8046
TIME...MOT...LOC 0302Z 354DEG 21KT 3605 7878 3585 7937
3573 8048
GIHLocal storm report, Jun 29, 11:11 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1111 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG 2 N SURL 36.35N 78.89W
06/29/2012 PERSON NC NWS EMPLOYEE
2 TREES UPROOTED AND WINDS ESTIMATED OVER 50 MPH. TREES
WERE APPROX 25 FT TALL AND 10 FT IN DIAMETER.
&&
EVENT NUMBER RAH1200393
KCLocal storm report, Jun 29, 11:15 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1115 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG 2 N SURL 36.35N 78.89W
06/29/2012 PERSON NC NWS EMPLOYEE
2 TREES UPROOTED AND WINDS ESTIMATED OVER 50 MPH. TREES
WERE APPROX 25 FT TALL.
&&
CORRECTED REMARKS
EVENT NUMBER RAH1200393
KCSpecial weather statement, Jun 29, 11:44 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1144 PM EDT FRI JUN 29 2012
NCZ007>010-021>025-300515-
ALAMANCE-DURHAM-FORSYTH-GRANVILLE-GUILFORD-ORANGE-PERSON-VANCE-
WARREN-
1144 PM EDT FRI JUN 29 2012
...STRONG GUSTY WINDS POSSIBLE INTO EARLY MORNING...
A STRONG WIND SHIFT LINE HAS MOVED THROUGH THE TRIAD AND AREAS ALONG
THE VIRGINIA BORDER TO THE EAST. GUSTY WINDS IN EXCESS OF 45 MPH ARE
POSSIBLE INTO EARLY MORNING. THESE WINDS CAN DOWN SMALL TREES AND
DAMAGE CARPORTS.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 37 AND 283.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 113 AND 233.
THIS INCLUDES THE DURHAM FREEWAY BETWEEN EXITS 5 AND 16.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3654 7790 3620 7801 3627 7830 3616 7842
3618 7850 3602 7855 3608 7874 3598 7871
3587 7883 3584 7954 3590 7956 3592 8004
3601 8005 3598 8040 3609 8052 3614 8044
3626 8045 3625 7916 3648 7915 3655 7875
TIME...MOT...LOC 0341Z 296DEG 17KT 3615 8017
14The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:55 PM EDT | Special Weather Statement | RAH | Alamance, Forsyth, Guilford | 50 min |
| Jun 29, 10:04 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Forsyth, Guilford, Orange, Person | 56 min |
| Jun 29, 10:40 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Vance, Warren | 50 min |
| Jun 29, 11:04 PM EDT | Special Weather Statement | RAH | Chatham, Davidson, Franklin, Randolph, Wake | 56 min |
| Jun 29, 11:15 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Johnston, Nash, Wake and 2 more | 75 min |
| Jun 29, 11:44 PM EDT | Special Weather Statement | RAH | Alamance, Durham, Forsyth, Granville, Guilford, Orange and 3 more | 91 min |
| Jun 29, 11:44 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake, Wayne, Wilson | 61 min |
| Jun 30, 3:19 PM EDT | Excessive Heat Watch | RAH | Anson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 20 more | 26 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.